Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 2:03 PM EDT for 4 counties in Tennessee. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 2:03 PM EDT (18:03 UTC)
- Expired
- May 26, 2011, 2:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:13 PM EDT | HAIL 1.25 | 4 Ne Greenback, TN | |
| May 26, 2:25 PM EDT | HAIL 1.25 | Maryville, TN | FOOTHILLS MALL AREA. |
| May 26, 2:30 PM EDT | HAIL 1.75 | Maryville, TN | |
| May 26, 2:45 PM EDT | HAIL 1.5 | Maryville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:15 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
944
WUUS54 KMRX 261803
SVRMRX
TNC009-093-105-123-261845-
/O.NEW.KMRX.SV.W.0194.110526T1803Z-110526T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
203 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN EAST TENNESSEE...
KNOX COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
NORTHERN MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 245 PM EDT
* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF MADISONVILLE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MARYVILLE...ALCOA...FARRAGUT...EAGLETON VILLAGE...GREENBACK...
FRIENDSVILLE...CLOVER HILL...KARNS...WALLAND...WILDWOOD AND
BEARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3575 8430 3603 8407 3603 8406 3581 8375
3575 8373 3556 8410
TIME...MOT...LOC 1803Z 227DEG 32KT 3565 8421
$$
GH1 follow-up statement
922
WWUS54 KMRX 261830
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EDT THU MAY 26 2011
TNC105-123-261838-
/O.CAN.KMRX.SV.W.0194.000000T0000Z-110526T1845Z/
LOUDON TN-MONROE TN-
230 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE AND LOUDON
COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
LAT...LON 3560 8404 3590 8417 3595 8413 3598 8399
3581 8375 3575 8373
TIME...MOT...LOC 1828Z 234DEG 41KT 3574 8395
$$
TNC009-093-261845-
/O.CON.KMRX.SV.W.0194.000000T0000Z-110526T1845Z/
KNOX TN-BLOUNT TN-
230 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR BLOUNT AND KNOX COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARYVILLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MARYVILLE...ALCOA...BEARDEN...WALLAND AND WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO AN INCH AND A HALF WIDE HAS BEEN REPORTED IN WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE
AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3560 8404 3590 8417 3595 8413 3598 8399
3581 8375 3575 8373
TIME...MOT...LOC 1828Z 234DEG 41KT 3574 8395
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:47 PM EDT, 16 minutes earlier.
Area forecast discussion, May 26, 1:47 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 147 PM EDT THU MAY 26 2011 .AVIATION...QUITE AN ACTIVE PERIOD WITH SLOW MOVING UPPER LOW. PLENTY OF MOISTURE AND INSTABILITY...ESPECIALLY THIS AFTERNOON...FOR CONVECTION AT THE TAF SITES. TRIED TO TIME PERIODS WITHOUT PRECIP FROM RADAR LOOPS AND MODEL DEPICTION. STAYED WITH SHOWERS OVERNIGHT BUT TRENDED BACK TO THUNDERSTORMS AT TRI WHICH WILL BE TOO FAR EAST TO BE OUT OF THREAT FOR THUNDER WITH SLOW MOVING FRONT STILL WEST OF THE TERMINAL ON FRIDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 26, 2:22 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Local storm report, May 26, 12:00 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL MADISONVILLE 35.52N 84.36W
05/26/2011 E0.88 INCH MONROE TN LAW ENFORCEMENT
&&Local storm report, May 26, 1:05 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/26/2011 BRADLEY TN LAW ENFORCEMENT
ONE TREE DOWN.
1115 AM TSTM WND DMG 5 S CLEVELAND 35.11N 84.87W
05/26/2011 BRADLEY TN LAW ENFORCEMENT
LARGE TREE LIMB DOWN IN SOUTH CLEVELAND.
&&Local storm report, May 26, 1:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL MORRISTOWN 36.21N 83.30W
05/26/2011 E1.25 INCH HAMBLEN TN NWS EMPLOYEE
HALF DOLLAR SIZE HAIL REPORTED BY NATIONAL WEATHER
SERVICE NEAR HIGHWAY 11 EAST NORTH.
&&Local storm report, May 26, 1:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
143 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL JEFFERSON CITY 36.12N 83.49W
05/26/2011 E1.00 INCH JEFFERSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&Local storm report, May 26, 1:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
144 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL JEFFERSON CITY 36.12N 83.49W
05/26/2011 E1.75 INCH JEFFERSON TN NWS EMPLOYEE
&&Local storm report, May 26, 1:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
148 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL MADISONVILLE 35.52N 84.36W
05/26/2011 E1.00 INCH MONROE TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:54 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 66 min |
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 66 min |
| May 26, 3:44 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 46 min |
| May 26, 10:49 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Morgan, Rhea, Roane | 26 min |
| May 26, 11:01 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 44 min |
| May 26, 11:07 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 38 min |
| May 26, 11:17 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott | 43 min |
| May 26, 11:41 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 3 more | 34 min |
| May 26, 11:51 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 39 min |
| May 26, 12:18 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Grainger, Knox, Loudon and 2 more | 42 min |
| May 26, 1:02 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Cocke, Grainger, Greene, Hamblen and 6 more | 43 min |
| May 26, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 42 min |
| May 26, 1:47 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 5 more | 43 min |
| May 26, 2:34 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 26 min |
| May 26, 2:39 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 35 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Jefferson, Knox, Sevier | 44 min |
| May 26, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 49 min |
| May 26, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 47 min |
| May 26, 3:32 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 43 min |
| May 26, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon | 37 min |
| May 26, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 37 min |
| May 26, 4:14 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more | 46 min |
| May 26, 4:27 PM EDT | Areal Flood Advisory | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 4 hr |
| May 26, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| May 26, 4:33 PM EDT | Tornado Warning | MRX | Greene, Hawkins | 12 min |
| May 26, 4:50 PM EDT | Tornado Warning | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 25 min |
| May 26, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 49 min |
| May 26, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 42 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 50 min |
| May 26, 5:20 PM EDT | Tornado Warning | MRX | Carter, Johnson, Sullivan, Washington | 40 min |
| May 26, 5:33 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 42 min |
| May 26, 5:51 PM EDT | Tornado Warning | MRX | Johnson, Sullivan | 39 min |
| May 26, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 27 min |
| May 26, 7:15 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
| May 26, 7:52 PM EDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.